The National Coordinating Committee for Activities on Vaccination against COVID-19 (CNCAV) reported on Thursday that, according to assessments, the thrombosis syndrome associated with thrombocytopenia (TTS) is an extremely rare adverse reaction after vaccination with the second dose of the AstraZeneca vaccine and the recommendation is to carry out the booster with the same type of vaccine, except in cases of contraindication.
"Following reports of an extremely rare adverse reaction - thrombocytopenia-associated thrombosis syndrome (TTS) - after vaccination with Vaxzevria (AstraZeneca), the manufacturing company has continued to collect and analyse data from pharmacovigilance systems as required by regulatory bodies. In the database of the company AstraZeneca (global safety database) there were reported globally, until 30.04.2021, 13 cases of thrombosis syndrome associated with thrombocytopenia, occurred up to 14 days after the administration of the second dose, in people with the age between 45 - 85 years,"a CNCAV release reads.
According to the source, symptoms often include shortness of breath, chest pain, swelling of the legs, severe and persistent abdominal pain, persistent headache, blurred vision, small bloodstains under the skin, away from the vaccine site, Agerpres informs.
The effectiveness of the vaccine is confirmed in the prevention of symptomatic and severe infections caused by both Alpha (B.1.1.7) and Delta (B.1.617.2) strains, according to calculations made by the UK Public Health Service.
CNCAV also mentions that "thrombosis syndrome associated with thrombocytopenia is a very rare side effect, and the benefits of COVID-19 vaccination outweigh the risks of side effects."